Rokhlin Dimension and C*-Dynamics

Ilan Hirshberg, Wilhelm Winter, Joachim Zacharias

Research output: Contribution to journalArticlepeer-review

35 Scopus citations

Abstract

We develop the concept of Rokhlin dimension for integer and for finite group actions on C*-algebras. Our notion generalizes the so-called Rokhlin property, which can be thought of as Rokhlin dimension 0. We show that finite Rokhlin dimension is prevalent and appears in cases in which the Rokhlin property cannot be expected: the property of having finite Rokhlin dimension is generic for automorphisms of Z-stable C*-algebras, where Z denotes the Jiang–Su algebra. Moreover, crossed products by automorphisms with finite Rokhlin dimension preserve the property of having finite nuclear dimension, and under a mild additional hypothesis also preserve Z -stability. In topological dynamics our notion may be interpreted as a topological version of the classical Rokhlin lemma: automorphisms arising from minimal homeomorphisms of finite dimensional compact metrizable spaces always have finite Rokhlin dimension. The latter result has by now been generalized by Szabó to the case of free and aperiodic Z-actions on compact metrizable and finite dimensional spaces.

Original languageEnglish
Pages (from-to)637-670
Number of pages34
JournalCommunications in Mathematical Physics
Volume335
Issue number2
DOIs
StatePublished - 1 Apr 2015

Fingerprint

Dive into the research topics of 'Rokhlin Dimension and C*-Dynamics'. Together they form a unique fingerprint.

Cite this